MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. B3PC; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. B3PC; INTRAOCULAR LENS
Model Number B3PC (+18.50 D)
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Broken haptic during use; damaged haptic; trailing haptic came out of injector with a kink and had tobe removed from patients eye.Product replaced with another lens immediately during surgery; patient impact: explantation patient health not impacted; patient has recovered and is fine.
 
Additional Manufacturer Narrative
This initial and final emdr is being submitted to fda for a reportable event that occurred in the usa.Haptic damage is indicated as a potential malfunction related to the iol, as covered under the warnings section of the product's instructions for use (ifu).The product was not returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.No abnormalities were found in production and inspection records of the product.(serial no.:(b)(4); model: b3pc).We also confirmed there were not any abnormalities on the loop pull strength test record of the material lot.(sota-60-05).Based on the available information and our investigation, we believe this event was not caused by our product quality.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.

Brand Name
B3PC
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
Manufacturer (Section G)
HOYA MEDICAL SINGAPORE PTE LTD
455a jalan ahmad ibrahim
singapore, singapore 63993 9
SN   639939
Manufacturer Contact
goutham pendyala
15335 fairfield ranch rd.
suite 250
chino hills, CA 91709
9093896317
MDR Report Key14418535
Report Number3006723646-2022-00072
Device Sequence Number5606330
Product Code HQL
UDI-Device Identifier00886158018957
UDI-Public00886158018957
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberB3PC (+18.50 D)
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2022
Initial Report FDA Received Date05/17/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown